MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult to Remove (1528); Malposition of Device (2616)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 09/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref#.(b)(4).D4) catalog # igtcfs-65-uni-celect-perm.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: it is alleged that "[pt] received a cook celect filter on (b)(6) 2015".Additional information received 14sep2017: patient received an implant on (b)(6) 2015 via the right common femoral vein due to motor vehicle accident, pulmonary embolism.Patient outcome: patient experiences device unable to be retrieved, tilt; patient is alleging migration, anxiety.Retrieval was attempted on (b)(6) 2015.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'device unable to be retrieved, tilt, migration, anxiety'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Unknown if the reported anxiety is directly related to the filter and unable to identify a corresponding failure mode at this point in time.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6907200
Report Number3002808486-2017-01888
Device Sequence Number1208939
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)160807(10)E3243832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/14/2017
Device Age13 MO
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight80